Prednisone cramping?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

seasons21
Veteran Member


Date Joined Aug 2004
Total Posts : 632
   Posted 4/29/2012 4:31 PM (GMT -6)   
Do any of you have muscle cramps like this from Prednisone.  I have been getting charlie horse type cramps in my feet for a while.  Now I'm getting cramps in my hands.  Like today I was squeezing a packet of honey and my fingers just cramped up and stayed that way till I stretched them out.  This happened yesterday too when I was stirring something.  I'm thinking it's the Prednisone or tapering.  I get nervous though because I also have a lot of muscle twitches.  This is a separate issue I've had for like 3 years now.  I guess you call it benign fasciulation syndrome.  There is another AI disease that is like BFS though and it includes cramping and carried a risk of cancer over time.  I always worried I had that but my neuro said no after MRI and EMGs. 
 
Anyone have the cramping with Prednisone?

Carlie
Regular Member


Date Joined Nov 2011
Total Posts : 412
   Posted 4/29/2012 5:04 PM (GMT -6)   
I certainly did! When my taper got to 15mg the cramps stopped.

Carlie
200 mg zoloft
Asacol 400mg 2 tablets 4x a day
Prednisone 40mg daily beginning of November, taper ended January 3, flare tried 2nd round 2/18 finished taper 4/13- Woo Hoo!
Began Entocort 3- 3 mg 1/9, Finally helped me taper of Pred.
***Symptomatic remission still medicated-

seasons21
Veteran Member


Date Joined Aug 2004
Total Posts : 632
   Posted 4/29/2012 6:10 PM (GMT -6)   
Thanks Carlie

Was it in your feet and hands? So disturbing I can't wait to be off this stuff.

seasons21
Veteran Member


Date Joined Aug 2004
Total Posts : 632
   Posted 4/29/2012 8:42 PM (GMT -6)   
Please tell me more of you have had this cramping. Nervous.

Carlie
Regular Member


Date Joined Nov 2011
Total Posts : 412
   Posted 4/29/2012 9:09 PM (GMT -6)   
It started in my hands, Im a painter, I was tripping out, then the cramps in my feet started, usually
in the evenings they got so bad I went to a GP, he had no clue, ran a bunch of blood tests, my white
blood count was high, everything else normal. Went to my GI and he told me it was probably from
steroids, increase my fluid intake and continue my taper and it would ease up. Once I got to 15mg
they were almost completely gone.

Carlie
200 mg zoloft
Asacol 400mg 2 tablets 4x a day
Prednisone 40mg daily beginning of November, taper ended January 3, flare tried 2nd round 2/18 finished taper 4/13- Woo Hoo!
Began Entocort 3- 3 mg 1/9, Finally helped me taper of Pred.
***Symptomatic remission still medicated-

seasons21
Veteran Member


Date Joined Aug 2004
Total Posts : 632
   Posted 4/30/2012 12:22 AM (GMT -6)   
Thanks again Carlie. I'm sure that is what it is. It's just weird. I wasn't so worried when it was my feet and calves. But once it started to happen in my hands..that is unusual. Especially because it has been happening every time I squeeze my fingers together tight. I can make it happen if I want to. Like when I squeezed the honey packet. I'm surprised not more people have had the same though??

OhCr@p!
Regular Member


Date Joined Feb 2011
Total Posts : 72
   Posted 4/30/2012 10:49 AM (GMT -6)   
I've been really low on potassium in the past - it can make your muscles cramp - and I read once that pred can make potassium absorption even more difficult. It might be something to look into.

I just re-started pred and my hands feel swollen - not exactly crampy. They don't look swollen, just feel stiff and strange. They don't lock up, though - at least not yet!
Finally diagnosed with UC 3/2012. Constant diarrhea and incontinence since 12/2010. Suspect Crohns since I get mouth ulcers and was hospitalized with ileitis for 1 week in 2005.

Current meds: Lialda 4xday, tums, immodium, back on pred 4/26/12
Past: prednisone, rifaximin, entocort

I take meds for other health conditions: Interstitial Cystitis, Fibromyalgia, Asthma and Occipital Neuralgia

Judy2
Forum Moderator


Date Joined Mar 2003
Total Posts : 9289
   Posted 4/30/2012 11:05 AM (GMT -6)   
Try drinking orange juice or eating a banana ever day. They replenish the potassium lost due to the prednisone. I used to get wicked bad cramps in my legs in the middle of the night, so I started taking oj or a banana every evening before bedtime.
Ulcerative colitis diagnosed in 2001; symptoms as early as 1992. In remission since 2006 with Remicade.
Inflammatory osteoarthritis; osteonecrosis from steroids
Grave's disease successfully treated with radioactive iodine and now on Levothyroxine.
Type II diabetes induced by steroids.
Meds: Remicade, Colazal, Levothyroxine, Mobic, Metformin

Moderator, thyroid forum
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, July 25, 2014 1:18 PM (GMT -6)
There are a total of 2,179,430 posts in 242,346 threads.
View Active Threads


Who's Online
This forum has 153599 registered members. Please welcome our newest member, Brendano.
434 Guest(s), 17 Registered Member(s) are currently online.  Details
redrox, sayyadina, JackLegofAllTrades, jason411, kazbern, tatt2man, Bronte00, UCinsouthfl, Chartreux, Judy2, bakomom, Brendano, FLBeachgal, Mimounadir, scared 24, ArPAr, CCG0461


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer